Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Let me run this question by you, Barb-cat

Posted by fluffy on September 13, 2003, at 18:12:01

In reply to Re: Let me run this question by you, Barb-cat fluffy, posted by BarbaraCat on September 13, 2003, at 16:25:12

Hey Barb-cat--

Thanks so much for fielding my question! I'm on 200mg of Lamictal, and it has always been a good dose for me. I never had ANY of the clenched teeth stuff with Lamictal alone (or even when my dose was a bit too high @250mg). The only drugs that ever gave me this problem were Zoloft and Lexapro. Maybe it's possible that I'm ultra sensitive to Lithium? I'm only on 600mg of Li. The severe side effects I had last week were ones similar to toxicity. So who knows? My doc doesn't seem to think that this reaction is from Lithium potentiating Lamictal. And I'm pretty sure he knows his stuff. (he has the pedigree, anyway) But I think he's puzzled, too.

I may give something else a try if this keeps up. Otherwise, I think I will have to refuse to titrate up on the Li. I can't stand another 2-3 weeks of alzheimer's-like confusion!

Thanks again for your thoughts.
Take care Miss Barb-cat!

Katy

> Lithium has a weak serotonergic affect, but I don't know the details. Hypomania can be an early side effect which quickly calms down. I don't remember if I got hypomania or not when I first started. As far as the bruxism, I had it really badly when I was on SSRI's. The higher dose I took, the worse it got. I was also twitchy, like a neuron would fire and a muscle would jerk. I've heard that higher doses of serotonin can cause this, but why that would be with Lithium, if it is the Li, is puzzling.
>
> My gut feeling on this is that it's the Lamictal and not Lithium that's causing bruxism. Don't forget that Lithium is going to potentiate the effects of Lam and bruxism and other akathasia type symptoms are pretty typical when ramping up with Lam. How much are you taking of each? Have you noticed any other side effects like tremors, diarrea, nausea, blurred vision? These are the sx you'd expect with Li, but not the tension or grinding. - BCat
>
> > Hi Barbara--
> >
> > You seem better today. I was worried about you. I have been, well, kinda all over the place. I had a very wierd first two weeks on Li. It did NOT have the calming effect I was expecting. In fact, I became very hypomanic and mentally confused. It seems to have calmed down. The past couple of days, I've felt I have the personality of a rock. Today is better. But what the hell??!! The most troublesome side effect I'm having that seems to be lasting is bruxism (or teeth clenching). It happens almost all day, every day--my jaw hurts really bad! Supposedly, this is related to seratonin blockage? Or something seratonin related. Does Li have much to do with Seratonin? Do you know anything about this? My doc did NOT seem pleased by the Li results!! And I can't say for certain I'm pleased yet either. My memory is better, though. My sleep has not improved yet.
> >
> > If you or anyone else knows about the bruxism part, i'd like to know.
> >
> > Thanks,
> > Katy
>
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:fluffy thread:9730
URL: http://www.dr-bob.org/babble/20030912/msgs/259739.html